Discussions that mention sustiva

HIV/AIDS Living With board


hi tami,
if he has been on the altripa for more then a few days those numbers will change drasticly for the better.it doesn't take that long for the drugs to start to work.
the numbers will get better much faster then he will,the body takes a bit longer to recover.i bet the next time he gets his numbers there will be a huge change!
i haven't any experiance with altripa myself, but i have taken 2 out of the 3 drugs in it. one of the drugs in it is called efavirenz or its also known as sustiva.
i took sustiva for about 5 years,
it is a drug that does a great job at controlling hiv,the downside is it is very hard on the body, the side effects are very harsh,i had all the effects you said and then some.
it rips up your insides REALLY bad and leaves you in a fog. one of the toughest things i have ever done in my life was staying with it as long as i did. since i stopped the sustiva i have been on a few other combo's and some of them are alot less harsh on you then the sustiva is.(at least for me)

the thing is there is no perfect combo out there, you have to find whats works best for you.
one of the combo's i had to stop taking because my liver was shutting down,the white in my eyes were so yellow i would almost glow in the dark. it really sucked for me because besides that, i had almost no other noticable side effects from it .
what your cousin is gonna have to do is sit down with his doctor and if he cannot tolorate a combo he is on to ask to be changed to something else that might work out better for him.
the combo's are proven to work very well against hiv,he just needs to find one that will work best for him.
the biggest fear he should have is not to get sick or catch something new, he is very vunerable with his numbers being so low.
if he stays with his meds there is no reason he won't get better.
don't be discouraged or give up hope at all
things will get better if he does what he is supposed to do as you have told him.
good luck